Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 247, NWS Shreveport, LA

May 13, 2000Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2000, 12:40 AM CDT for Ouachita Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 13, 2000, 12:40 AM CDT (05:40 UTC)
Expired
May 13, 2000, 1:30 AM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Ouachita Parish, LA

What was reported inside it

TimeReportWhereRemark
May 13, 1:00 AM CDTThunderstorm Wind 52 EMonroe, LASeveral trees down across Hwy 557.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3398 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WUUS54 KSHV 130541
SVRSHV
LAC073-130630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 AM CDT SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN LOUISIANA

* UNTIL 130 AM CDT

* AT 1236 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 15 MILES WEST OF 
  CLAIBORNE...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   CLAIBORNE AT 1250 AM CDT
   BROWNSVILLE-BAWCOMVILLE...STERLINGTON...WEST MONROE AT 1255 AM CDT
   MONROE...RICHWOOD AT 100 AM CDT
   SWARTZ AT 105 AM CDT

THIS LINE OF STORMS WILL PRODUCE WIND GUSTS NEAR 60 MPH...FOLLOWED
BY POTENTIALLY LARGE HAIL.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN LOUISIANA
UNTIL 130 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:40 PM CDT, 3 hours earlier.

Area forecast discussion, May 12, 9:40 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT FRI MAY 12 2000

TORNADO WATCH IN EFFECT FOR NORTHEAST TEXAS THROUGH 10 PM CDT AND
SEVERE THUNDERSTORM WATCH FOR SOUTHEAST OKLAHOMA AND WESTERN
ARKANSAS UNTIL 10 PM CDT. NEW SEVERE THUNDERSTORM WATCH COVERS
NORTHWEST LOUISIANA AND SOUTHERN ARKANSAS AND EAST TEXAS. COLD FRONT
AT 900 PM EXTENDS FROM NEAR FORT SMITH TO NEAR PARIS TO NEAR DALLAS
TEXAS. TONIGHTS SOUNDING INDICATE LIS NEAR -10...A CAPE OF 4500
J/KG AND PRECIPITABLE WATER TO 1.76 INCHES. WET BULB ZERO HEIGHT IS
OVER 12KT. STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL KEEP
LARGE HAIL AND DAMAGING WINDS A POSSIBILITY THROUGH THE NEXT SEVERAL
HOURS. COLD FRONT THROUGH MOST OF FORECAST AREA BY MORNING. WILL
UPDATE ZONES AT ABOUT 10 PM CDT TO TAKE OUT WATCHES IN NORTHWEST
SECTIONS. WILL PUT NEW WATCH IN EAST TEXAS...NORTHWEST LOUISIANA AND
SOUTH ARKANSAS AREAS.

09

.SHV...NONE.

In the hours before

Local storm report, May 12, 8:26 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0805 PM    DE KALB                   TX   WIND DAMAGE
05/12/00   BOWIE                          TREES DOWN ACROSS FM 2735
                                          FROM LAW ENFORCEMENT

0747 PM    MOUNT PLEASANT            TX   1 INCH HAIL
05/12/00   TITUS                          FROM STORM SPOTTER

NNNN
Local storm report, May 12, 10:45 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0852 PM    10 NW TYLER               TX   .75 INCH HAIL
05/12/00   SMITH                          DIME SIZED HAIL IN JAMESTOWN
                                          REPORT FROM STORM SPOTTER

0857 PM    6 S NASHVILLE             AR   60 MPH TSTM GUST
05/12/00   HOWARD                         REPORT FROM STORM SPOTTER

0920 PM    HOPE                      AR   WIND DAMAGE
05/12/00   HEMPSTEAD                      TREES DOWN IN HOPE
                                          REPORT FROM LAW ENFORCEMENT

0928 PM    5 SE CANFIELD             AR   .75 INCH HAIL
05/12/00   LAFAYETTE                      DIME SIZED HAIL AT LAKE ERLINE
                                          REPORT FROM LAW ENFORCEMENT

0936 PM    STAMPS                    AR   1 INCH HAIL
05/12/00   LAFAYETTE                      REPORT FROM LAW ENFORCEMENT

15
Local storm report, May 12, 11:30 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CDT FRI MAY 12 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0925 PM    PRESCOTT                  AR   WIND DAMAGE
05/12/00   NEVADA                         TREES AND POWER LINES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0940 PM    8 E QUITMAN               TX   WIND DAMAGE
05/12/00   WOOD                           TREES DOWN ACROSS FM 2869
                                          REPORT FROM LAW ENFORCEMENT

0845 PM    FOREMAN                   AR   WIND DAMAGE
05/12/00   LITTLE RIVER                   TREES DOWN IN FOREMAN
                                          REPORT FROM LAW ENFORCEMENT

0845 PM    FOREMAN                   AR   .75 INCH HAIL
05/12/00   LITTLE RIVER                   REPORT FROM LAW ENFORCEMENT

0950 PM    LINDALE                   TX   WIND DAMAGE
05/12/00   SMITH                          TREES DOWN ON HOUSE
                                          REPORT FROM LAW ENFORCEMENT

1005 PM    SPRINGHILL                LA   .75 INCH HAIL
05/12/00   WEBSTER                        DIME SIZED HAIL FOR
                                          15 MINUTES (1005P-1020P)
                                          REPORT FROM STORM SPOTTER

1015 PM    MARSHALL                  TX   WIND DAMAGE
05/12/00   HARRISON                       NUMEROUS TREES DOWN ACROSS COUNTY
                                          REPORT FROM LAW ENFORCEMENT

1025 PM    LASSATER                  TX   WIND DAMAGE
05/12/00   MARION                         3 AREAS OF TREES DOWN ACROSS
                                          HWY 49 W
                                          REPORT FROM LAW ENFORCEMENT

1025 PM    1 S LASSATER              TX   WIND DAMAGE
05/12/00   MARION                         TREE DOWN ACROSS ROAD AT
                                          INTERSECTION OF HWY 729 AND 726
                                          REPORT FROM LAW ENFORCEMENT

950 PM    NEW HARMONY                TX   1.75 INCH HAIL
05/12/00   SMITH                          GOLF BALL SIZED HAIL ON FM 724
                                          REPORT FROM LAW ENFORCEMENT

15
Local storm report, May 13, 12:05 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 AM CDT SAT MAY 13 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0930 PM    HAWKINS                   TX   WIND DAMAGE
05/12/00   WOOD                           TREE DOWN ACROSS FM 2869
                                          REPORT FROM LAW ENFORCEMENT

0945 PM    10 NE GILMER              TX   WIND DAMAGE
05/12/00   UPSHUR                         TREES DOWN ACROSS HWY 2263
                                          REPORT FROM LAW ENFORCEMENT

0945 PM    WALDO                     AR   WIND DAMAGE
05/12/00   COLUMBIA                       TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0950 PM    8 E GILMER                TX   WIND DAMAGE
05/12/00   UPSHUR                         TREE DOWN ACROSS FM 1649
                                          REPORT FROM LAW ENFORCEMENT

0950 PM    ORE CITY                  TX   WIND DAMAGE
05/12/00   UPSHUR                         TREE DOWN ACROSS HWY 259
                                          REPORT FROM LAW ENFORCEMENT

1015 PM    TYLER                     TX   WIND DAMAGE
05/12/00   SMITH                          NUMEROUS TREES DOWN ACROSS COUNTY
                                          REPORT FROM LAW ENFORCEMENT

1043 PM    OIL CITY                  LA   WIND DAMAGE
05/12/00   CADDO                          TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

1058 PM    BENTON                    LA   WIND DAMAGE
05/12/00   BOSSIER                        ROOF DAMAGE TO APARTMENT COMPLEX
                                          REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 10:02 PM CDTSevere Thunderstorm WarningSHVWebster43 min
May 12, 10:35 PM CDTSevere Thunderstorm WarningSHVCaddo55 min
May 12, 10:50 PM CDTSevere Thunderstorm WarningSHVBossier40 min
May 12, 11:13 PM CDTSevere Thunderstorm WarningSHVWebster47 min
May 13, 12:15 AM CDTSevere Thunderstorm WarningSHVLincoln60 min
May 13, 12:53 AM CDTSevere Thunderstorm WarningSHVSabine52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.